Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Curvature flows for almost-hermitian Lie groups

Author: Jorge Lauret
Journal: Trans. Amer. Math. Soc. 367 (2015), 7453-7480
MSC (2010): Primary 53C30, 53C44
Published electronically: December 11, 2014
MathSciNet review: 3378836
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We study curvature flows in the locally homogeneous case (e.g. compact quotients of Lie groups, solvmanifolds, nilmanifolds) in a unified way by considering a generic flow under just a few natural conditions on the broad class of almost-hermitian structures. As a main tool, we use an ODE system defined on the variety of $ 2n$-dimensional Lie algebras, called the bracket flow, whose solutions differ from those to the original curvature flow by only pull-back by time-dependent diffeomorphisms. The approach, which has already been used to study the Ricci flow on homogeneous manifolds, is useful to better visualize the possible pointed limits of solutions, under diverse rescalings, as well as to address regularity issues. Immortal, ancient and self-similar solutions arise naturally from the qualitative analysis of the bracket flow. The Chern-Ricci flow and the symplectic curvature flow are considered in more detail.

References [Enhancements On Off] (What's this?)

  • [BB] Lionel Bérard-Bergery, Sur la courbure des métriques riemanniennes invariantes des groupes de Lie et des espaces homogènes, Ann. Sci. École Norm. Sup. (4) 11 (1978), no. 4, 543-576 (French). MR 533067 (80k:53078)
  • [B] Arthur L. Besse, Einstein manifolds, Ergebnisse der Mathematik und ihrer Grenzgebiete (3) [Results in Mathematics and Related Areas (3)], vol. 10, Springer-Verlag, Berlin, 1987. MR 867684 (88f:53087)
  • [CdS] Ana Cannas da Silva, Symplectic geometry, Handbook of differential geometry. Vol. II, Elsevier/North-Holland, Amsterdam, 2006, pp. 79-188. MR 2194669 (2006j:53111),
  • [DV] Antonio J. Di Scala and Luigi Vezzoni, Chern-flat and Ricci-flat invariant almost Hermitian structures, Ann. Global Anal. Geom. 40 (2011), no. 1, 21-45. MR 2795448 (2012j:53028),
  • [EFV] N. Enrietti, A. Fino, and L. Vezzoni, The pluriclosed flow on nilmanifolds and tamed symplectic flow, J. Geom. Anal., in press (arXiv).
  • [FC] E. Fernández-Culma, Soliton almost Kähler structures on $ 6$-dimensional nilmanifolds for the symplectic curvature flow, J. Geom. Anal., in press (arXiv).
  • [F] Anna Fino, Almost Kähler 4-dimensional Lie groups with $ J$-invariant Ricci tensor, Differential Geom. Appl. 23 (2005), no. 1, 26-37. MR 2148908 (2006b:53038),
  • [IJ] James Isenberg and Martin Jackson, Ricci flow of locally homogeneous geometries on closed manifolds, J. Differential Geom. 35 (1992), no. 3, 723-741. MR 1163457 (93c:58049)
  • [J1] Michael Jablonski, Distinguished orbits of reductive groups, Rocky Mountain J. Math. 42 (2012), no. 5, 1521-1549. MR 3001815,
  • [J2] Michael Jablonski, Homogeneous Ricci solitons, J. Reine Angew. Math., in press.
  • [J3] Michael Jablonski, Homogeneous Ricci solitons are algebraic, Geom. Topol. 18 (2014), no. 4, 2477-2486. MR 3268781,
  • [KN] Shoshichi Kobayashi and Katsumi Nomizu, Foundations of differential geometry. Vol. II, Interscience Tracts in Pure and Applied Mathematics, No. 15 Vol. II, Interscience Publishers John Wiley & Sons, Inc., New York-London-Sydney, 1969. MR 0238225 (38:6501)
  • [Lf] Ramiro Lafuente, Scalar curvature behavior of homogeneous Ricci flows, J. Geom. Anal., in press.
  • [LfL] Ramiro Lafuente and Jorge Lauret, On homogeneous Ricci solitons, Q. J. Math. 65 (2014), no. 2, 399-419. MR 3230368,
  • [L1] Jorge Lauret, A canonical compatible metric for geometric structures on nilmanifolds, Ann. Global Anal. Geom. 30 (2006), no. 2, 107-138. MR 2234091 (2007g:53092),
  • [L2] Jorge Lauret, Minimal metrics on nilmanifolds, Differential geometry and its applications, Matfyzpress, Prague, 2005, pp. 79-97. MR 2268923 (2007i:53049)
  • [L3] Jorge Lauret, The Ricci flow for simply connected nilmanifolds, Comm. Anal. Geom. 19 (2011), no. 5, 831-854. MR 2886709,
  • [L4] Jorge Lauret, Convergence of homogeneous manifolds, J. Lond. Math. Soc. (2) 86 (2012), no. 3, 701-727. MR 3000827,
  • [L5] Jorge Lauret, Ricci flow of homogeneous manifolds, Math. Z. 274 (2013), no. 1-2, 373-403. MR 3054335,
  • [LRV] Jorge Lauret and E. Rodríguez-Valencia, On the Chern-Ricci flow and its solitons for Lie groups, Math. Nachr., in press (arXiv).
  • [LW] Jorge Lauret and C. E. Will, On the symplectic curvature flow for locally homogeneous manifolds, preprint 2014 (arXiv).
  • [LeW] Hông-Vân Lê and Guofang Wang, Anti-complexified Ricci flow on compact symplectic manifolds, J. Reine Angew. Math. 530 (2001), 17-31. MR 1807266 (2002m:53107)
  • [M] Andrei Moroianu, Lectures on Kähler geometry, London Mathematical Society Student Texts, vol. 69, Cambridge University Press, Cambridge, 2007. MR 2325093 (2008f:32028)
  • [McS] Dusa McDuff and Dietmar Salamon, Introduction to symplectic topology, 2nd ed., Oxford Mathematical Monographs, The Clarendon Press, Oxford University Press, New York, 1998. MR 1698616 (2000g:53098)
  • [O] Gabriela Ovando, Four dimensional symplectic Lie algebras, Beiträge Algebra Geom. 47 (2006), no. 2, 419-434. MR 2307912 (2008f:53106)
  • [P] J. Pook, Homogeneous and locally homogeneous solutions to symplectic curvature flow, preprint 2012 (arXiv).
  • [S] Nataša Šešum, Curvature tensor under the Ricci flow, Amer. J. Math. 127 (2005), no. 6, 1315-1324. MR 2183526 (2006f:53097)
  • [SW] Jian Song and Ben Weinkove, An introduction to the Kähler-Ricci flow, An introduction to the Kähler-Ricci flow, Lecture Notes in Math., vol. 2086, Springer, Cham, 2013, pp. 89-188. MR 3185333,
  • [ST1] Jeffrey Streets and Gang Tian, A parabolic flow of pluriclosed metrics, Int. Math. Res. Not. IMRN 16 (2010), 3101-3133. MR 2673720 (2011h:53091),
  • [ST2] Jeffrey Streets and Gang Tian, Hermitian curvature flow, J. Eur. Math. Soc. (JEMS) 13 (2011), no. 3, 601-634. MR 2781927 (2012f:53142),
  • [ST3] Jeffrey Streets and Gang Tian, Regularity results for pluriclosed flow, Geom. Topol. 17 (2013), no. 4, 2389-2429. MR 3110582,
  • [ST4] Jeffrey Streets and Gang Tian, Symplectic curvature flow, J. Reine Angew. Math., in press.
  • [TZ] Gang Tian and Zhou Zhang, On the Kähler-Ricci flow on projective manifolds of general type, Chinese Ann. Math. Ser. B 27 (2006), no. 2, 179-192. MR 2243679 (2007c:32029),
  • [TW] V. Tosatti, B. Weinkove, On the evolution of a hermitian metric by its Chern-Ricci form, J. Diff. Geom., in press (arXiv).
  • [V1] Luigi Vezzoni, On Hermitian curvature flow on almost complex manifolds, Differential Geom. Appl. 29 (2011), no. 5, 709-722. MR 2831827 (2012m:53146),
  • [V2] Luigi Vezzoni, A note on canonical Ricci forms on $ 2$-step nilmanifolds, Proc. Amer. Math. Soc. 141 (2013), no. 1, 325-333. MR 2988734,

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2010): 53C30, 53C44

Retrieve articles in all journals with MSC (2010): 53C30, 53C44

Additional Information

Jorge Lauret
Affiliation: Universidad Nacional de Córdoba, FaMAF and CIEM, 5000 Córdoba, Argentina

Received by editor(s): September 28, 2013
Received by editor(s) in revised form: March 19, 2014
Published electronically: December 11, 2014
Additional Notes: The author’s research was partially supported by grants from CONICET, FONCYT and SeCyT (Universidad Nacional de Córdoba)
Article copyright: © Copyright 2014 American Mathematical Society

American Mathematical Society